Idaho, 2007Wildfire in Idaho, June 22 to 25, 2007
June 22 to 25, 2007 · NWS PIH · 1 event in 1 county or zone
A two-hundred and ninety acre wildfire just north of Ketchum in the Trail Creek area in Blaine County was contained with no homes or structures lost. The cost to contain the fire was set at $680,000.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A two-hundred and ninety acre wildfire just north of Ketchum in the Trail Creek area in Blaine County was contained with no homes or structures lost. The cost to contain the fire was set at $680,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 22, 2:47 AM MST, 10 hours 13 minutes earlier.
Area forecast discussion, Jun 22, 2:47 AM MST, 10 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
347 AM MDT FRI JUN 22 2007
.SHORT TERM...FRIDAY THROUGH MONDAY. SW FLOW PATTERN CONTINUES
OVER CWA AS UPPER RIDGE TO EAST AND GULF OF ALASKA LONGWAVE TROUGH
SHOWING LITTLE MOVEMENT. SO ANOTHER WARM AND DRY DAY ON FRIDAY.
BOTH NAM AND GFS MODELS CONTINUE DRY TREND UNTIL AT LEAST MIDDAY
ON SUNDAY...BUT NEITHER MODEL SEEMS TO BE PICKING UP ON LONG
STREAMER OF PACIFIC MOISTURE NEAR 30N/135W. IF MOIST SWATH
MAINTAINS ITSELF THEN COLD FRONT FORECAST TO MOVE ACROSS CWA LATE
SAT INTO SUN MAY GENERATE BROADER AREA OF PRECIP THAN JUST SPOTTY
COVERAGE IN CENTRAL MTNS SHOWN IN CURRENT GRIDS. FRONTAL PASSAGE
COINCIDES WITH ALASKAN UPPER TROF FINALLY COMING ASHORE ALONG
WA/BC COAST EARLY SUNDAY AND THEN LIFTING INTO SW CANADA BY MON.
BIGGEST FRONTAL IMPACT RIGHT NOW WILL BE WINDS ON SAT & SUN AS
PRE AND POSTFRONTAL GRADIENTS WILL GENERATE GUSTS TO 30-35 MPH
OVER A LARGE PORTION OF CWA. WINDS WILL FURTHER DRY OUT THE
AIRMASS RESULTING IN RED FLAG CONDITIONS AS DISCUSSED BELOW.
FRONTAL SYSTEM WILL ALSO BRING A RESPITE FROM THIS WEEKS ABOVE NORMAL
TEMPERATURES...WITH SUN AND MON HIGHS RUNNING ABOUT 8 TO 10 DEG
COOLER THAN TODAY AND SAT VALUES.
.LONG TERM...TUESDAY THROUGH NEXT FRIDAY. RETURN TO SW FLOW
CONDITIONS EARLY NEXT WEEK AS BOTH GREAT PLAINS RIDGE AND ALASKAN
TROF REESTABLISH THEMSELVES. TEMPS FORECAST TO BE 5 TO 7 DEG ABOVE
CLIMO BY MIDWEEK. LATEST GFS STILL INDICATING ALASKAN TROF MAY TAP
INTO MORE PLENTIFUL PACIFIC MOISTURE...WITH POSSIBLE DECENT RAIN
EVENT FOR NEXT FRI BUT TOO FAR OUT TO PUT MUCH CONFIDENCE IN THAT
ANALYSIS RIGHT NOW. WARANAUSKAS
&&
.FIRE WEATHER...A DRY AND STABLE SOUTHWEST FLOW WILL PREVAIL TODAY
AS A LOW PRESSURE SYSTEM REMAINS POSITIONED OFF THE WRN CANADIAN
COAST. MODELS REMAIN SOMEWHAT CONSISTENT WITH THE IDEA THAT UPPER
LOW WILL BEGIN TO MIGRATE SLOWLY INLAND OVER THE WEEKEND BEFORE
EVENTUALLY EJECTING NE INTO CNTRL CANADA MONDAY NIGHT. ALTHOUGH
GENERAL DEPICTION HAS BEEN CONSISTENT...SPEED OF SYSTEM HAS BEEN
VARIABLE INTRODUCING SOME UNCERTAINTY TO THE FORECAST. WITH THAT
SAID...MODELS DRIVE A DRY SURFACE COLD FRONT ACROSS SE IDAHO
SATURDAY WITH RESULTING INCREASE IN WINDS ACROSS THE REGION. WITH
TEMPERATURES REMAINING ELEVATED AND HUMIDITY LOW SATURDAY HAVE OPTED
TO ISSUE A FIRE WEATHER WATCH FOR ALL ZONES CURRENTLY EXHIBITING
CRITICAL FUEL LEVELS (ZONES 407/409/412/413). STRONGER WINDS
EXPECTED BEHIND THE FRONT SUNDAY AND MONDAY AS LOW PUSHES EAST ALONG
THE CANADIAN BORDER AND THEN NE INTO SASKATCHEWAN. TEMPS COOLING
INTO THE 80S BEHIND THE FRONT WHILE AFTERNOON HUMIDITY RUNS AT OR
ABOVE 15 PERCENT. WILL NEED TO ADDRESS POTENTIAL FOR CONTINUATION OF
HEADLINES THROUGH SUNDAY AND MONDAY AS SITUATION EVOLVES. RETURN TO
DRY SOUTHWEST FLOW EXPECTED BY MID-WEEK AS NEXT PAC LOW TAKES UP
POSITION OFF THE CANADIAN COAST. HUSTON
&&
.AVIATION...WIDESPREAD VFR CONDITIONS EXPECTED UNDER A DRY SOUTHWEST
FLOW ALOFT TODAY AND TONIGHT. HUSTON
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR IDZ407-409-412-413.
&&
Hazardous weather outlook, Jun 22, 3:51 AM MST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
451 AM MDT FRI JUN 22 2007
IDZ017>025-031-032-231100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
451 AM MDT FRI JUN 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SURFACE
COLD FRONT WILL REACH SE IDAHO LATE SATURDAY. LITTLE/NO RAIN IS
EXPECTED WITH THE FRONT BUT THE ASSOCIATED PRESSURE GRADIENT WILL
PRODUCE WIDESPREAD WIND GUSTS OF 25 TO 30 MPH ON SATURDAY AND
SUNDAY. A RED FLAG WATCH FOR GUSTY WINDS AND LOW HUMIDITIES IS
ALREADY POSTED FOR SATURDAY FOR THE EASTERN MAGIC VALLEY AND
SOUTHERN SNAKE PLAIN AND HIGHLANDS AND MAY BE NEED TO BE ISSUED ON
SUNDAY AS WELL.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Big and Little Wood River Region
- When
- June 22, 1:00 PM MST to June 25, 12:00 PM MST
- Where
- Big and Little Wood River Region forecast zone
- Reported by
- Newspaper
A wildfire began in the Trail Creek area of Blaine County just to the north of Ketchum on Friday June 22nd. The fire was 290 acres and burned sagebrush, grass and cottonwood trees. No homes or structures were damaged and the fire was considered contained on June 25th. Cost to contain the fire was estimated at $680,000.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22, 2007$5.1 million · EF2 · 52 events
- Flash Flooding in Texas, June 22, 2007$7.8 million · 2 events
- Hail in Nebraska, June 22, 2007$725,000 · 1.75 in hail · 12 events
- Hail and Damaging Wind in Kansas, June 22 to 23, 2007$690,000 · 1 in hail · 4 events
- Tornado and Hail in North Dakota, June 22, 2007$103,000 · EF1 · 15 events
- Lightning Strike in Iowa, June 22, 2007$350,000 · 1 event
- Hail in Texas, June 22, 2007$100,000 · 0.75 in hail · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 22, 2007$42,000 · 50 kt wind · 9 events
- Lightning Strike in Indiana, June 22, 20074 injured · 1 event
- Damaging Winds in Missouri, June 22, 2007$25,000 · 55 kt wind · 2 events
- Flood in Iowa, June 22 to 27, 2007$25,000 · 1 event
- Lightning Strike in Illinois, June 22, 2007$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42589.